Electronic Communications in Probability

Stability of the stochastic heat equation in $L^1([0,1])$

Nicolas Fournier and Jacques Printems

Full-text: Open access

Abstract

We consider the white-noise driven stochastic heat equation on $[0,1]$ with Lipschitz-continuous drift and diffusion coefficients. We derive an inequality for the $L^1([0,1])$-norm of the difference between two solutions. Using some martingale arguments, we show that this inequality provides some estimates which allow us to study the stability of the solution with respect the initial condition, the uniqueness of the possible invariant distribution and the asymptotic confluence of solutions.

Article information

Source
Electron. Commun. Probab. Volume 16 (2011), paper no. 32, 337-352.

Dates
Accepted: 30 May 2011
First available in Project Euclid: 7 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1465261988

Digital Object Identifier
doi:10.1214/ECP.v16-1636

Mathematical Reviews number (MathSciNet)
MR2819657

Zentralblatt MATH identifier
1225.60104

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Fournier, Nicolas; Printems, Jacques. Stability of the stochastic heat equation in $L^1([0,1])$. Electron. Commun. Probab. 16 (2011), paper no. 32, 337--352. doi:10.1214/ECP.v16-1636. https://projecteuclid.org/euclid.ecp/1465261988.


Export citation

References

  • V. Bally, I. Gyongy, E. Pardoux. White noise driven parabolic SPDEs with measurable drift. J. Funct. Anal. 120 (1994), 484-510.
  • V. Bally, E. Pardoux. Malliavin calculus for white noise driven parabolic SPDEs. Potential Anal. 9 (1998), 27-64.
  • V. Bally, A. Millet, M. Sanz-Solé. Approximation and support in Hölder norm for parabolic stochastic partial differential equations. Ann. Probab. 23 (1995), 178-222.
  • S. Cerrai. Stabilization by noise for a class of stochastic reaction-diffusion equations. Probab. Theory Related Fields 133 (2005), 190-214.
  • G. Da Prato, J. Zabczyk. Stochastic equations in infinite dimensions. Encyclopedia of Mathematics and its Applications, 44. Cambridge University Press, Cambridge, 1992.
  • C. Donati-Martin, E. Pardoux. White noise driven SPDEs with reflection. Probab. Theory Related Fields 95 (1993), 1-24.
  • D. Gatarek, B. Goldys. On weak solutions of stochastic equations in Hilbert spaces. Stochastics Stochastics Rep. 46 (1994), 41-51.
  • N.V. Krylov. On SPDEs and superdiffusions. Ann. Probab. 25 (1997), 1789-1809.
  • D. Nualart, B. Rozovskii. Weighted stochastic Sobolev spaces and bilinear SPDEs driven by space-time white noise. J. Funct. Anal. 149 (1997), 200-225.
  • C. Mueller. Coupling and invariant measures for the heat equation with noise. Ann. Probab. 21 (1993), 2189-2199.
  • E. Pardoux. Stochastic partial differential equations and filtering of diffusion processes. Stochastics 3 (1979), 127-167.
  • D. Revuz, M. Yor. Continuous martingales and Brownian motion. Third edition, Springer Verlag, 1999. Grundlehren der Mathematischen Wissenschaften, 293. Springer-Verlag, Berlin, 1999.
  • R. Sowers. Large deviations for the invariant measure of a reaction-diffusion equation with non-Gaussian perturbations. Probab. Theory Related Fields 92 (1992), 393-421.
  • J.B. Walsh. An introduction to stochastic partial differential equations. Ecole d'été de probabilités de Saint-Flour, XIV–-1984, 265-439. Lecture Notes in Math., 1180, Springer, Berlin 1986.